Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 31, NWS Milwaukee, WI

October 23, 2020Columbia County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Oct 23, 2020, 8:02 AM CDT for Columbia County, Wisconsin. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Oct 23, 2020, 8:02 AM CDT (13:02 UTC)
Expired
Oct 23, 2020, 3:54 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Major

County Columbia County, WI

The radar

The Milwaukee radar (KMKX), 92 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring Creek at Lodi (LODW3).

Action stage
5.5 ft
Minor stage
6.5 ft
Moderate stage
7 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

790 
WGUS43 KMKX 231302
FLWMKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
802 AM CDT Fri Oct 23 2020

...The National Weather Service in Milwaukee/Sullivan WI has issued 
a Flood Warning for the following rivers in Wisconsin...

  Spring Creek At Lodi affecting Columbia County.


WIC021-240115-
/O.NEW.KMKX.FL.W.0031.201023T1302Z-000000T0000Z/
/LODW3.3.ER.201023T0440Z.201023T1200Z.000000T0000Z.NO/
802 AM CDT Fri Oct 23 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Flood Warning for
  the Spring Creek At Lodi.
* From this morning until further notice.
* At 7:00 AM CDT Friday the stage was 7.6 feet.
* Flood stage is 6.5 feet.
* Major flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 8.5 feet, Water affects homes and businesses along 
  Water St, S. Main St, and N. Main Street. Basements are affected 
  by water on N Main Street. 4 feet of water into the basements on S 
  Main St.

&&


River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 5 pm...    
Location        stage stage     stage/time    Thu  Fri  Sat  Sun   
Lodi            6.5   5.5   7.60  7 am 10/23  not a forecast point 

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Lodi            7.6   7 am 10/23        3.6          Not Available   



&&

LAT...LON 4334 8967 4337 8947 4333 8946 4324 8952
      4324 8960 4330 8966

$$

WAGNER
1 follow-up statement
090 
WGUS83 KMKX 232054
FLSMKX

Flood Statement
National Weather Service Milwaukee/Sullivan WI
354 PM CDT Fri Oct 23 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Spring Creek At Lodi affecting Columbia County.

WIC021-232200-
/O.CAN.KMKX.FL.W.0031.000000T0000Z-201023T2054Z/
/LODW3.3.ER.700119T1323Z.700119T1324Z.700119T1324Z.NO/
354 PM CDT Fri Oct 23 2020

...The Flood Warning for the Spring Creek At Lodi has been 
cancelled...

The Flood Warning is cancelled for
  the Spring Creek At Lodi.
* At 3:31 PM CDT Friday the stage was 5.9 feet.
* Flood stage is 6.5 feet.
* Forecast...No forecast is available for this location.

&&


River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 5 pm...    
Location        stage stage     stage/time    Thu  Fri  Sat  Sun   
Lodi            6.5   5.5   5.90  3 pm 10/23  not a forecast point 

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Lodi            7.6   7 am 10/23        -1.7         Not Available   





&&

LAT...LON 4334 8967 4337 8947 4333 8946 4324 8952
      4324 8960 4330 8966

$$

DDV

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Oct 23, 3:28 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Oct 23, 3:28 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
328 AM CDT Fri Oct 23 2020

.SHORT TERM...
(Issued 328 AM CDT Fri Oct 23 2020)

Today through Saturday:

A wave of low pressure continues to slide across southeastern
Wisconsin and southern Lake Michigan this morning. The southwest
to northeast oriented band of rainfall associated with the cold
front will gradually shift into southeastern Wisconsin this
morning. The showers and storms are also gradually weakening as
the move eastward this morning. Minor flooding of streams and
urban areas will remain possible where 2 to 4 inches of rain
falls. Late this morning into the early afternoon, another round
of showers may be possible as a shortwave trough approaches
Wisconsin from Wyoming. As the cold front exits the region, breezy
north to northwesterly winds will develop and drier/cooler
conditions will build in.

As high pressure begins to build in from the west tonight, clouds
will gradually clear in the east. Cloud cover is expected to
linger over western Wisconsin through Saturday. Quiet conditions
is expected through Saturday. Temperatures will remain cool
through Saturday with high temperatures expected to climb into the
40s.

Patterson

Saturday Night through Sunday Night:

Lingering high pressure and dry air over the region will keep
conditions dry Saturday night into Sunday morning. Confidence
continues to increase for a period of light mixed precipitation
across southern WI Sunday into Sunday night. Mid-level steering
flow wl remain west to southwest ahead of upstream long-wave
troffing which will be transitioning to a split flow early next
week. As a response, a tightening low level baroclinic zone and
thermal ribbon will develop from the central Plains into the
southern Great Lakes. Short term guidance in reasonable agreement
on weak low pressure trof moving northeast along this thermal
ribbon Sunday and Sunday night, passing to the south of Wisconsin.
Elevated frontogenetical forcing and isentropic lift along the
boundary is looking more likely to bring light mixed precipitation
transitioning to mostly light snow across the area later Sunday
and Sunday night. Wet-Bulb temperatures will be in the low to mid
30s on Sunday and NAM and GFS show most of the column below
freezing as precipitation begins on Sunday. Precipitation may
remain as liquid in the southeast CWA, but transition to light
snow in the central, north and west. Light snow accumulations of
up to two inches will be possible, mainly Sunday night, mostly on
colder surfaces, but may begin to stick to pavement overnight.
However uncertainty remains on low level thermal profile and
amount of QPF at this time.

Kavinsky

&&

.LONG TERM...
(Issued 328 AM CDT Fri Oct 23 2020)

Monday through Thursday:

Medium range guidance in good agreement on increasing subsidence
and drier air building into southern Wisconsin on Monday. Some
light rain or snow may linger into Monday morning before the drier
air engulfs the area. Then dry conditions are expected for much of
the rest of next week with a split upper flow across the central
CONUS. Wisconsin will remain under brisk west-northwest steering
winds which should allow some moderation in temperature by later
in the week, but in general temps will remain below normal for
late October. Subsidence and drier air remains across the region
for much of the week, while deeper moisture will be bottled up
well to the south with cutoff low pressure.

Kavinsky

&&

.AVIATION...
(Issued 328 AM CDT Fri Oct 23 2020)

Rain showers/storms are expected to continue across southern
Wisconsin through this afternoon. The southwest to northeast band
of rain is gradually weakening as it moves eastward. Cigs will
remain below 1 kft through the morning hours before rising to 1-3
kft this afternoon. Heavy rainfall and patchy fog will continue to
limit visibilities through the morning hours. After the rain and
cold front has moved out of Wisconsin this afternoon brisk north
to northwesterly winds will build into the region. High pressure
moves into the region tonight which will keep conditions dry
overnight and will gradually raise Cigs above 3 kft.

Patterson

&&

.MARINE...
(Issued 328 AM CDT Fri Oct 23 2020)

The surface low will continue to track up over Lake Michigan and
into Lake Huron this morning, bringing a cold front with
additional showers across the lake. The southwest to northeast
oriented band of showers and storms will gradually move eastward
across the lake through the evening. Gusty north to northwesterly
winds will develop in the wake of the cold front today and last
through tonight. Thus the Small Craft Advisory remains in effect
through 1 AM CDT Saturday. There is also a Gale Warning in effect
for the northern half of the open water for Lake Michigan this
morning through tonight.

Patterson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...10 AM Friday to 10 PM Friday.

     Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 1 AM
     Saturday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 23, 3:41 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
341 AM CDT Fri Oct 23 2020

WIZ046-047-051-052-056>060-062>072-240845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
341 AM CDT Fri Oct 23 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Slow moving showers and isolated thunderstorms will cause
localized heavy rainfall and possible urban and rural street
flooding this morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-240845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
341 AM CDT Fri Oct 23 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

There remains a chance for thunderstorms this morning.

Increasing north to northwest winds will gust to 25 to 30 knots
today into this evening. A Small Craft Advisory is in effect
until late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-240845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
341 AM CDT Fri Oct 23 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

There remains a chance for thunderstorms this morning over the
southern Lake Michigan open waters. Areas of fog may be locally
dense this morning as well.

A Gale Warning is in effect from mid-morning through the evening
across the northern Lake Michigan open waters for occasional gusts
of 35 to 38 knots.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

www.weather.gov/mkx

Kavinsky

In the hours before

Local storm report, Oct 23, 7:40 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
740 AM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       1 ENE GREEN LAKE        43.85N 88.94W
10/23/2020  M4.66 INCH       GREEN LAKE         WI   COCORAHS

            STORM TOTAL.

&&

MBK
Local storm report, Oct 23, 7:41 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 AM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       5 SE LAKE DELTON        43.55N 89.70W
10/23/2020  M4.65 INCH       SAUK               WI   COCORAHS

            24 HOUR TOTAL.

&&

MBK
Local storm report, Oct 23, 7:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 AM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 SE LAKE DELTON        43.54N 89.68W
10/23/2020  M4.67 INCH       SAUK               WI   COCORAHS

            COCORAHS STATION WI-SK-17 BARABOO 6.0 NNE.
            STORM TOTAL.

&&
Local storm report, Oct 23, 7:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
749 AM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 W LA VALLE            43.59N 90.20W
10/23/2020  M3.30 INCH       SAUK               WI   COCORAHS

            COCORAHS STATION WI-SK-16 LA VALLE 3.5 W.
            STORM TOTAL.

&&
Local storm report, Oct 23, 7:50 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
750 AM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 S RILEY               42.97N 89.61W
10/23/2020  M3.06 INCH       DANE               WI   COCORAHS

            COCORAHS STATION WI-DA-77 VERONA 3.9 WSW.
            STORM TOTAL.

&&
Local storm report, Oct 23, 7:59 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 AM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 NE DODGEVILLE         43.00N 90.09W
10/23/2020  M2.36 INCH       IOWA               WI   COCORAHS

            24 HOUR TOTAL.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 8:38 PM CDTAreal Flood AdvisoryMKXColumbia, Sauk9 hr
Oct 22, 10:02 PM CDTAreal Flood AdvisoryMKXColumbia, Dane, Iowa, Sauk7 hr
Oct 22, 11:01 PM CDTFlash Flood WarningMKXColumbia, Dane, Iowa, Sauk6 hr
Oct 23, 1:20 AM CDTGale WarningMKX21 hr
Oct 23, 5:37 AM CDTAreal Flood AdvisoryMKXIowa, Sauk4 hr
Oct 23, 6:26 AM CDTRiver Flood WarningMKXSauk35 hr
Oct 23, 8:31 AM CDTRiver Flood WarningMKXColumbia, Sauk4 days
Oct 23, 5:11 PM CDTRiver Flood WarningMKXSauk17 hr

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.